JOURNAL ARTICLE
REVIEW

Steroid dermatitis resembling rosacea: aetiopathogenesis and treatment

S Ljubojeviae, A Basta-Juzbasiae, J Lipozenèiae
Journal of the European Academy of Dermatology and Venereology: JEADV 2002, 16 (2): 121-6
12046812

BACKGROUND: Corticosteroids were first introduced for topical use in dermatology in 1951. Since then uncontrolled use (abuse) has caused many different reactions, often with manifestations resembling those of rosacea.

OBJECTIVE: The prolonged use of local corticosteroids (usually 2-6 months) may lead to a clinical picture of severe dermatitis with erythema, papules and pustules that are classified according their localization to three types. The treatment of choice is tetracycline in combination with local application of neutral ointments.

CONCLUSIONS: Trivial skin dermatoses, especially on the face, should not be treated with local corticosteroids.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
12046812
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"